# SDR 96UAL900356

- Difficulty date: May 17, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7253U
- Make and model: Boeing 727222
- Aircraft serial: 21400
- Engine: Pwa JT8D15
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 739483
- Condition: Failed
- Location: Nr 3 Engine
- Part time: 23,521 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NR 3 ENGINE OIL FILTER BYPASS LIGHT CAME ON IN CLIMB.  REDUCED POWER AND LIGHT STAYED ON.  OIL PRESSURE AND TEMPERATURE NORMAL.  RETURNED TO SFO.  *S/D*  THE NR 3 BEARING CAGE FAILURE WAS DUE TO A FRACTURE AT THE CAGE RIVET HOLE CAUSED BY EXCESSIVE BALL SOCKET WEAR AND RESULTANT ABNORMAL BALL MOVEMENT.  A NEW REQUIREMENT TO ROUTE THE NR 3 BEARING FOR OVERHAUL WHENEVER THE HOT SECTION IS REMOVED HAS SIGNIFICANTLY REDUCED NR 3 BEARING FAILURES.
